MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT615
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during implantation of an intraocular lens (iol) a crack was noticed on the iol after implantation.The iol was explanted and back up iol used to complete the surgery.Additional information was requested.
 
Additional Manufacturer Narrative
The explanted lens and the associated company cartridge were returned inside a small specimen jar, along with the opened lens carton.The lens was cut into two portions through the optic.Each half contains a full haptic.One haptic was chipped on the outer distal edge.One optic portion was chipped and has linear cracks on the anterior and directly opposite on the posterior in the shape of an instrument used to grasp the lens.The posterior of the other optic portion has a long scratch near the periphery.An abundance of ovd(ophthalmic viscosurgical devices) still within the body of the cartridge.The cartridge tip has stress lines past the parting line.The cartridge wings displayed evidence of being placed into a handpiece.Product history records were reviewed and the documentation indicated the product met release criteria.The handpiece and viscoelastic product information was not provided.It is unknown if qualified products were used.The explanted lens and associated cartridge were returned.The root cause cannot be determined for the reported complaint.The reported crack damage was observed on the optic.Additional lens damage was observed.The optic was cut into two pieces, typical of damage created to facilitate a removal from the eye.It is unknown if a qualified handpiece and viscoelastic were used with the qualified lens/cartridge combination.The ifu(instructions for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol(intra ocular lens) delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14517582
Report Number1119421-2022-01138
Device Sequence Number6531262
Product Code POE
UDI-Device Identifier00380652423342
UDI-Public00380652423342
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2026
Device Model NumberDFT615
Device Lot Number15183375
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D
Patient SexUnknown